Announcement

Collapse
No announcement yet.

Gentamicin in instills CAN SOMEONE PLEASE RESPOND

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • vanilla
    replied
    Reason my doctor added gentamicin

    My doctor has added gentamicin to my bladder cocktail, along with kenalog. She discovered my paraurethral glands look to be inflamed and swollen on an x-ray, after performing a cysto/hydro with a double balloon urethrogram last month. Since my worst symptom is urethral burning, I'm hoping this antibiotic will penetrate the tissue and be the magic bullet for me. 25% of my bladder has glomurations, but I know some perfectly health bladders will show glomurations.

    Leave a comment:


  • ermkenne
    replied
    I am not using that instillation anymore. It was not helping, so now I am using Solu-Cortef, marcaine, sodium bicarb, and heparin. It soothes my bladder really well. Last night I was not going to do a treatment, but pain started and once that solution hit my bladder it was happy!

    Medication is a bit expensive, but I am working through it with my parents. I am happy I pushed and pushed to have a new treatment. I needed to do that. I feel like I have to fight with my current urologist. I think she feels threatened that I do research, and am a scientist so I question things. I just don't like hearing 'there is nothing more we can do for you,' several times in one week. I am happy I am doing the new instillation. It really is nice.

    Erin

    Leave a comment:


  • L. Thomas
    replied
    A number of people have posted that this antibiotic has been included in their instills. Most of the time they have requested it be included because they were afraid of getting a UTI.

    My instills have never included antibiotics or steroids. I have been told that pain medication may actually cause more pain in IC patients. So..who knows. I think anything is possible with IC and the treatments for it. Seems to me the MD's are trying everything they can think of. Recently I read they were considering using an anti-rejection med.

    There is much discussion among MD's about IC being genetic rather than an organic condition. If that is the case, I wonder what can be done.

    Leave a comment:


  • ermkenne
    replied
    Thanks

    Thanks for the responses. I have done some reading, and asked my pharmacist about the anti-inflammatory properties and she does not see that being the case with gentamicin. I feel like things have been worse since I have had the gentamicin added. I have done quite a few research into things for questions about things. I am really wondering about having a steroid added into my cocktail and believe that would help with inflammation. I am NOT prone to UTI's and do not believe I have ever had one. I just don't agree with being on a strong anti-biotic for a prolonged period of time.

    I am supposed to call my doctor's office tomorrow if I am not better. I really want to discuss with them increasing my dosage of neurontin. I meet with my gyno on Friday and she also helps with IC stuff too. I see the uro on the 23rd. I have just been so stressed with all of this pain. It just keeps getting worse throughout the day and all. I feel like I my bladder is so swollen.

    Have any of you had luck with steroids in instills? Is there an issue with them long term?

    Erin

    Leave a comment:


  • jvr
    replied
    Hi,

    It looks like Dr. Moldwin uses 80 mgs of Gentamicin in his rescue cocktails...I would think it would be used more to prevent a UTI...although it seems we often hear about antibiotics having anti inflammatory properties. Also used in his instill cocktail formula, it lists Triamcinolone which is a steriod. I would think this ingredient would probably be better at fighting inflammation. I don't have any personal experiences with rescue instills, but just thought I'd share with you with what I read. You can find the various instill formulas used by the various top IC doctors here on the ICN and also on the ICA's site. I hope you get this all figured out soon. I know it can all be so frustrating:-(

    Jill

    Leave a comment:


  • mary124
    replied
    All I know is it is a strong anti-botic; never heard of using it with installs. I usually get that and another anti when I have my hydros- I have a heart valve replaced and even though I am allergic to it I still get it. The doctors rather be safe than sorry.
    Hope all of this turns around and it does help you in a few days.

    Leave a comment:


  • ermkenne
    started a topic Gentamicin in instills CAN SOMEONE PLEASE RESPOND

    Gentamicin in instills CAN SOMEONE PLEASE RESPOND

    Hello,

    I have asked this question already, and am really looking for advice. Last Friday my doctor added gentamicin to my instillation, which is an anti-biotic. Not sure if it has any anti-inflammatory properties or what. I have been doing it for 3 days and have had no relief. I called my uro's office today, and my uro told me to try it out a few more days and pretty much wait until my appointment on the 23rd. The nurse told me to call on Wednesday if things are not better. I think they are hoping for it to help, but I am not having much luck so far. I was wondering why would it be used (other than infection, which I don't have-urine was recently cultured), and has anyone had any luck with it? I am kind of at my wits end right now. I have been having a bad flare lately, they had to increase my dosage on pain meds, and I don't really see a light at the end of the tunnel. I see my gyno on Friday, so maybe she can help (she usually tries her best). I'm just really scared this is never going to get better, and losing hope really fast.

    Erin
Working...
X